Alert archive / Arizona / Dust Storm Warnings in 2009
Dust Storm Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Jul 25, 2009, 5:51 PM MST. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2009, 5:51 PM MST (00:51 UTC)
- Expired
- Jul 25, 2009, 7:00 PM MST
- In force
- 69 min
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 25, 5:45 PM MST, 6 minutes earlier.
Area forecast discussion, Jul 25, 5:45 PM MST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 545 PM MST SAT JUL 25 2009 .UPDATE... UPDATED AVIATION DISCUSSION. && .SYNOPSIS... HIGH PRESSURE WILL GRADUALLY BE PUSHED BACK SOUTH OF THE INTERNATIONAL BORDER THE NEXT SEVERAL DAYS AS A BROAD AREA OF LOW PRESSURE DEVELOPS OVER THE NORTHERN STATES. THIS WILL BRING DRIER AIR BACK INTO THE DESERT SOUTHWEST...RESULTING IN A DECREASING THREAT OF DAILY THUNDERSTORMS. IT WILL ALSO BRING A RETURN TO WARMER TEMPERATURES. && .DISCUSSION... LATEST SAT PICS SUGGEST A SUBSIDENCE INVERSION HAS DEVELOPED...INHIBITING CONVECTION ACROSS MUCH OF THE FORECAST AREA. LONE EXCEPTION HAS BEEN ACROSS AZZ024...WHERE THUNDERSTORMS FORMED WITHIN AN MCV EARLY THIS AFTERNOON...PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING. POPS WERE DECREASED FOR TONIGHT AS THE FLOW VEERS AROUND THE APPROACHING DEEP-LAYERED ANTICYCLONE AND THE ATMOSPHERE CONTINUES TO DRY OUT. HOWEVER... SLIGHT CHANCES DO EXIST AND ANY CELLS THAT DO DEVELOP HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAIN. PREVIOUS DISCUSSION... SUNDAY AND MONDAY...THE POSITION OF THE HIGH WILL SET UP A DRIER NORTHWESTERLY FLOW OVER OUR CWA...ENDING THE THREAT FOR STORMS OVER SOUTHEAST CALIFORNIA AND OVER THE SOUTHWEST AZ DESERTS...FURTHER DWINDLING CHANCES OVER SOUTH-CENTRAL AZ TO SLIGHT (AT BEST). A DRIER FLOW AROUND THE HIGH WILL LEAD TO TEMPERATURES MONDAY AFTERNOON BEING QUITE HOT FOR THIS TIME IN JULY...RANGING FROM 109-112 DEGREES ACROSS PORTIONS OF MARICOPA COUNTY INCLUDING THE PHOENIX METRO AREA...AND EVEN WARMER ACROSS SOUTHEAST CALIFORNIA WHERE THE TEMPS WILL RANGE FROM 110-114 DEGREES. TUESDAY THROUGH FRIDAY...MODELS SUGGEST THAT THE RIDGE CONTINUES TO STRUGGLE TO REBUILD AND INTENSIFY OVER THE WESTERN UNITED STATES...GIVING WAY TO THE INFLUENCE OF A BROAD UPPER LEVEL TROF THAT EXPANDS ACROSS THE CENTRAL CONUS. THIS IS TRULY AN ANOMALOUS PATTERN FOR THIS TIME OF THE YEAR...ESPECIALLY DURING THE SUMMER AND THE MONSOON. UNDER THIS PATTERN...MOISTURE WILL BE MINIMAL AND TEMPERATURES WILL BE SOMEWHAT COOLER WITH 589-590DM HEIGHTS OVER THE DESERT SOUTHWEST. SMALL DISTURBANCES IN THE FLOW COULD INTRODUCE SOME BRIEF PERIODS OF CLOUDS...OR A DEGREE OR TWO OF COOLING...BUT OVERALL KEEPING IT DRY...GRADUALLY TRENDING DOWN MAX TEMPS...AND MAINTAINING ONLY SLIGHT CHANCES OF PRECIPITATION OVER FAR EAST PORTIONS OF SOUTHERN GILA COUNTY THROUGH THE EXTENDED. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...STORMS OVER NORTHWEST PINAL COUNTY...WESTERN GILA...AND SOUTHERN YAVAPAI ARE ANTICIPATED TO CREEP INTO THE PHOENIX AREA BY 01Z. STILL UNCERTAIN ABOUT COVERAGE WITHIN THE METRO AREA...BUT SOUTHEAST PORTIONS AND NORTHERN PORTIONS ARE MOST LIKELY TO HAVE THUNDERSTORMS...INCLUDING KIWA. KPHX IS LESS LIKELY TO HAVE STORMS AND WILL HOLD OFF FOR NOW ON TEMPO TSTMS FOR THAT TAF. OUTFLOW ORIGINATING FROM PINAL COUNTY IS A DISTINCT POSSIBILITY FOR KPHX AFTER 02Z. ANTICIPATE STORM ACTIVITY TO DWINDLE AFTER 05Z. SOUTHEAST CALIF AND SOUTHWEST AZ INCLUDING KIPL AND KBLH...LITTLE IF ANY CLOUDINESS IS EXPECTED THROUGH AT LEAST 06Z WITH THUNDERSTORMS LIMITED TO SOUTH-CENTRAL ARIZONA AND SAN BERNARDINO COUNTY. OTHERWISE...SURFACE WINDS WILL FAVOR SOUTH AND SOUTHEAST DIRECTIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH FRIDAY... HIGH PRESSURE WILL REMAIN OVER NORTHERN MEXICO DURING THE PERIOD. THIS WILL RESULT IN CONTINUED HOT AND GENERALLY DRY WEATHER...WITH THE FAR WESTERN ZONES EXPECTING MINIMUM RH VALUES DROPPING TO LESS THAN 15 PERCENT. ONLY ZONE 133 WILL HAVE A SLIGHT CHANCE OF DAILY SHOWERS AND THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/MEYERS AVIATION...AJ FIRE WEATHER...SIPPLE
Hazardous weather outlook, Jul 25, 5:29 AM MST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 529 AM MST SAT JUL 25 2009 AZZ022-023-027-028-261230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 529 AM MST SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THE STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH ...DENSE BLOWING DUST...AND LOCALLY HEAVY RAINFALL THAT COULD QUICKLY LEAD TO FLOODING OF ROADWAYS...WASHES AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY...HOT DAYTIME TEMPERATURES RANGING FROM 109-112 DEGREES ACROSS MARICOPA COUNTY...INCLUDING THE GREATER PHOENIX AREA. IT IS POSSIBLE THAT THRESHOLDS FOR EXCESSIVE HEAT MAY BE REACHED. TEMPERATURE FORECASTS SHOULD BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-261230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 529 AM MST SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THE STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING OF ROADWAYS... WASHES AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUFFICIENT MOISTURE WILL REMAIN IN THE AREA THROUGH TUESDAY FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AND ASSOCIATED WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-261230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 529 AM MST SAT JUL 25 2009 /529 AM PDT SAT JUL 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THE STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH ...DENSE BLOWING DUST AND SAND...AND LOCALLY HEAVY RAINFALL THAT COULD QUICKLY LEAD TO FLOODING OF ROADWAYS...WASHES AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY...HOT DAYTIME TEMPERATURES RANGING FROM 110-114 DEGREES ALONG PORTIONS OF THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA. IT IS POSSIBLE THAT THRESHOLDS FOR EXCESSIVE HEAT MAY BE REACHED. TEMPERATURE FORECASTS SHOULD BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 25, 12:15 PM MST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1215 PM MST SAT JUL 25 2009
AZZ024-252000-
GILA AZ-PINAL AZ-
1215 PM MST SAT JUL 25 2009
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 100 PM MST
AT 1213 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MIAMI..MOVING SOUTHEAST AT 5
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN GILA COUNTY INCLUDING THE CAMPGROUNDS AROUND THE
PINAL MOUNTAINS.
LAT...LON 3319 11091 3324 11097 3330 11100 3336 11086
3325 11078
TIME...MOT...LOC 1914Z 311DEG 3KT 3328 11089
HIRSCHSpecial weather statement, Jul 25, 1:02 PM MST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 102 PM MST SAT JUL 25 2009 AZZ024-252045- GILA AZ- 102 PM MST SAT JUL 25 2009 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 145 PM MST AT 101 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF GLOBE..MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN GILA COUNTY ALONG HIGHWAY 77... LAT...LON 3335 11084 3335 11068 3318 11062 3318 11084 TIME...MOT...LOC 2002Z 214DEG 10KT 3326 11077 HIRSCH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:17 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 58 min |
| Jul 25, 6:11 PM MST | Flash Flood Warning | PSR | Pinal | 109 min |
| Jul 25, 6:34 PM MST | Areal Flood Advisory | PSR | Maricopa | 116 min |
| Jul 25, 6:46 PM MST | Areal Flood Advisory | PSR | Maricopa | 119 min |
| Jul 25, 7:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 25, 7:15 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Jul 25, 8:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 105 min |
| Jul 25, 8:33 PM MST | Special Weather Statement | PSR | Maricopa | 57 min |
| Jul 26, 3:53 AM MST | Excessive Heat Warning | PSR | 3 days |
Nearby
Dust Storm Warnings in Arizona, 2009Every dust storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.